What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 13, 2:35 AM EST, 18 minutes earlier.
Area forecast discussion, Jun 13, 2:35 AM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
335 AM EDT Mon Jun 13 2022
.SYNOPSIS...
Showers and embedded thunderstorms with brief torrential
rainfall will be coming to an end by mid morning with mainly dry
and warm weather this afternoon. Dry weather prevails Tuesday
and Wednesday. The threat for showers and thunderstorms will
increase Thursday into Friday ahead of another approaching cold
front. Drier, less humid and not as warm weather likely returns
next weekend.
&&
.NEAR TERM /UNTIL 9 AM THIS MORNING/...
* Showers & embedded t-storms with brief torrential rainfall
will exit the region by early to mid morning
SPC Meso-Analysis currently indicates MUCapes of 500-1000 J/KG
with a modest southerly LLJ in association with a mid level
shortwave. Pwats were also on the order of 1.5 inches. These
parameters combined with the shortwave were resulting in
showers and embedded thunderstorms with brief torrential
rainfall. Brief/localized hourly rainfall rates in excess of 1
inch were occurring in the strongest storms. This will result
in brief poor drainage street flooding, but the activity is
elevated and we are not expecting any severe weather.
The shortwave will be departing the region early this morning,
so most of this activity should exit the region by 7 or 8 am.
The exception might be across the eastern MA coast, where some
scattered activity persists a bit longer.
&&
.SHORT TERM /9 AM THIS MORNING THROUGH 6 PM TUESDAY/...
Highlights...
* Mainly dry and warm this afternoon outside a few brief spot
showers possible in eastern MA
* Sunny and warm again on Tuesday with lower humidity
Details...
Later this morning and afternoon...
The showers and embedded t-storms will be exiting most of the
region by early-mid morning. Subsidence behind this shortwave
will allow for at least partial sunshine to develop by
afternoon. 850T around +13C/+14C should support a warm afternoon
with highs topping out mainly in the lower to middle 80s. It
will be a bit humid across east and particularly parts of
southeast MA/RI as the surface cold front will start to washout
near the I-95 corridor. Decent instability will develop in this
region with 1000 to 1500 J/KG of Cape and 0 to 6 km shear of 35
to 45 knots. However, subsidence behind the early morning
activity coupled with an abundance of mid level dry air will be
a significant limiting factor. We might be able to muster a few
brief low topped showers along the front in eastern MA, but
very dry air in the mid levels will tend to cutoff the updrafts
and potential for any significant convection.
Tonight...
Northwest flow aloft coupled with a ridge of high pressure
nearby will result in a dry/pleasant night. We may have to watch
for some low clouds and fog patches flirting with the
Cape/Nantucket for the first half of the evening, but expect
that to dissipate overnight as drier air works into the region.
Low temps will mainly be in the 50s to near 60.
Tuesday...
Dry northwest flow aloft will result in a beautiful Tuesday.
850T near +13C should result in warm high temps mainly in the
lower to middle 80s with comfortable humidity levels. Localized
sea breezes may develop along portions of the immediate coast
keeping temps a few degrees cooler in those spots.
Nonetheless...a very nice day is in store for the region.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
* High pressure continues to dominate on Wednesday
* Frontal passage may bring showers and thunderstorms late
Thursday/early Friday
* Unsettled weather pattern this weekend with seasonable temperatures
Wednesday
Dry/pleasant weather forecast for Wednesday with high pressure
dominating the northeast. Onshore flow will keep the coastal areas a
bit cooler, but temps are expected to reach the upper 70s/low 80s
across the interior.
Thursday and Friday
High pressure shifts east on Thursday inducing a southerly return
flow into southern New England. This will allow temps and dewpoints
to climb throughout the day on Thursday. Increasing low-level
moisture will result in increasing cloudiness on Thursday as well.
Should stay mostly dry, but can't rule out a few warm advection
showers across the western areas early in the day. Latest guidances
supports additional showers and perhaps a few thunderstorms ahead of
a cold front set to push through the region sometime late Thursday
or early Friday. Depending on the time of arrival of this front, we
may have a synoptic setup supportive for severe thunderstorm
development. Wind shear, forcing for ascent , and moisture
parameters are expected to be in sufficient ranges to support deep
moist convection. With the current TOA for the front to be during
the overnight hours, instability may be limited to just a few
hundred J/Kg of CAPE. However, should the front arrive later in the
day Friday, the atmosphere might have more time to destabilize.
Should this occur, greater instability will support an increased
risk for severe weather. This will be the time frame to keep an eye
on in the extended.
Saturday through Monday
Cooler drier air filters in behind an exiting cold front late
Friday. A deep trough then sets up just off the east coast for the
weekend supporting a persistent cyclonic flow. This may result in a
somewhat unsettled weather pattern next weekend as a cold pool aloft
may support afternoon instability showers. Confidence in any
showers/thunderstorm activity next weekend is low, but the cyclonic
flow pattern and associated deep northwest flow will likely support
seasonable temperatures next weekend and early next week.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
6z TAF Update...
Today...Moderate Confidence. MVFR-IFR conditions dominate
through 12z along with a cluster of showers and embedded
t-storms with brief heavy rain. After that time...conditions
improve to mainly VFR by early afternoon except perhaps
Nantucket and part of the Cape where low clouds and fog may
continue to flirt with that region. Mainly dry weather is
expected later this morning and afternoon; other than perhaps a
brief spot shower or two across eastern MA. S winds of 5 to 10
knots generally switch to a W direction by afternoon.
Tonight...High Confidence. VFR other than perhaps Nantucket and
parts of Cape Cod; where some low clouds and fog patches may
continue to flirt with that region into the evening. Light NW
winds.
Tuesday...High Confidence in VFR conditions. NW winds of 5 to 10
knots, but localized sea breezes may develop near the immediate
coast by afternoon.
KBOS Terminal...High Confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Tuesday Night through Friday/...
Tuesday Night: VFR.
Wednesday:
Wednesday Night: Slight chance SHRA.
Thursday: Breezy. Chance SHRA.
Thursday Night: Breezy. SHRA likely, chance TSRA.
Friday: Breezy. Chance SHRA, slight chance TSRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Today through Tuesday...High Confidence. A relatively weak
pressure gradient will keeps winds/seas below small craft
advisory thresholds through Tuesday. Main issue for mariners
will be areas of fog across our southern waters into this
evening.
Outlook /Tuesday Night through Friday/...
Tuesday Night through Wednesday Night: Winds less than 25 kt.
Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers.
Thursday Night: Winds less than 25 kt. Seas up to 5 ft. Rain
showers likely.
Friday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas. Chance of rain showers, slight
chance of thunderstorms.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.
&&
SYNOPSIS...Frank/RM
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...RM
AVIATION...Frank/RM
MARINE...Frank/RM
Hazardous weather outlook, Jun 12, 3:08 PM EST, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
408 PM EDT Sun Jun 12 2022
CTZ002>004-MAZ002>024-026-RIZ001>008-132015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
408 PM EDT Sun Jun 12 2022
This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230>237-250-251-254>256-132015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
408 PM EDT Sun Jun 12 2022
This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Jun 13, 1:34 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
234 AM EDT Mon Jun 13 2022
CTZ003-004-RIZ001>007-130730-
Tolland CT-Windham CT-Northwest Providence RI-Bristol RI-
Washington RI-Eastern Kent RI-Western Kent RI-Newport RI-
Southeast Providence RI-
234 AM EDT Mon Jun 13 2022
...A thunderstorm with brief torrential rainfall will impact portions
of southern Windham, southern Tolland, northern Washington, northern
Newport, Kent, southwestern Providence and south central Bristol
Counties through 330 AM EDT...
At 233 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lisbon, or over Jewett City, moving northeast at 25 mph.
HAZARD...Brief torrential rainfall and dangerous cloud to ground
lightning.
SOURCE...Radar indicated.
IMPACT...Minor Street flooding.
Locations impacted include...
Warwick, Cranston, Coventry, South Kingstown, West Warwick, Johnston,
North Kingstown, Windham, Bristol, Plainfield, Westerly, Portsmouth,
Killingly, Burrillville, Tiverton, East Greenwich, Scituate,
Glocester, Putnam and Brooklyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4142 7180 4164 7179 4169 7221 4196 7175
4165 7126 4166 7130 4165 7129 4162 7114
4156 7130 4158 7128 4162 7141 4161 7140
4160 7137 4153 7142 4153 7141 4157 7137
4154 7136 4139 7183
TIME...MOT...LOC 0633Z 226DEG 19KT 4163 7202
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
FrankSpecial weather statement, Jun 13, 2:24 AM EST, 29 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
324 AM EDT Mon Jun 13 2022
CTZ004-MAZ012-013-017-018-020-021-RIZ001>007-130815-
Windham CT-Southern Worcester MA-Southern Plymouth MA-
Western Plymouth MA-Western Norfolk MA-Southern Bristol MA-
Northern Bristol MA-Eastern Kent RI-Newport RI-
Northwest Providence RI-Bristol RI-Washington RI-Western Kent RI-
Southeast Providence RI-
324 AM EDT Mon Jun 13 2022
...A cluster of thunderstorms with torrential rainfall will impact
portions of southeastern Windham, southwestern Norfolk, southeastern
Worcester, southwestern Plymouth, northern Bristol, Washington,
central Newport, Kent, Providence and Bristol Counties through 415
AM EDT...
At 322 AM EDT, Doppler radar was tracking a cluster of thunderstorm
with torrential rainfall near Sterling, or near Coventry, moving
northeast at 25 mph.
HAZARD...Brief torrential rainfall and dangerous cloud to ground
lightning.
SOURCE...Radar indicated.
IMPACT...Torrential rainfall and street flooding.
Locations impacted include... Providence, New Bedford,
Fall River, Warwick, Cranston, Pawtucket, Taunton, East Providence,
Woonsocket, Coventry, Dartmouth, Cumberland, North Providence,
Franklin, South Kingstown, West Warwick, Johnston, North
Attleborough, North Kingstown and Windham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4141 7180 4164 7179 4166 7216 4214 7157
4177 7088 4153 7134 4171 7116 4172 7126
4158 7133 4171 7129 4179 7137 4179 7138
4169 7145 4160 7140 4160 7137 4158 7145
4151 7137 4135 7166
TIME...MOT...LOC 0722Z 226DEG 18KT 4167 7175
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Frank